Bad nights on zoloft

Hi everyone. Its been about a month on Zoloft and my doctor upped the dose from 25 to 50. Its been about a week into 50. I feel weird. Nights seem to be the toughest. Terrible dreams, waking up feeling "unreal" and in a panic. Strong "out of body feelings" as well. Obviously this is scaring me bad. Now I'm on edge for it to suddenly happen again. It is as if I have a spinning, "falling" feeling in the back of my head and it feels very out of control.My head feels very much like its full of air and numb. Its hard to remain hopefull I will improve when these side effects are just as bad if not worse than the anxiety and panic symptoms I'm trying to treat in the first place. Please if anyone can relate to this or has advice? I'd greatly appreciate it. Thanks for reading! :) 

5 Replies

  • I can relate but not from taking zoloft...I took effexor or something like that and it did similar things to me. I just called my doctor and told them I could not take that stuff any longer. I know how you feel though (like your going crazy) and your very frightened and scared. I am wish there was something I could tell you to make it better, maybe you need a different medicine. Everyone is different.

  • Hi Kimberly,

    My doctor also put me on Effexor, I took one pill on sunday morning, and 15 minutes later, I felt like I was dying.  I had the dry heaves, shaking out of control, and sweating profusely.  I never took another one.  Doctor wanted to subscribe me Zoloft, and told her, no way.  Not doing any of those types of drugs. Also very addictive.

  • Hi started Zoloft 4 days ago.. Woke up first day with my leg completely numb. Second day right side of my body felt numb. Pinched myself and felt just as you explained above. Woke up today at 1 am with my whole body numb and had a severe panic attack. I thought these were supposed to stop the panic attack! I have health anxiety so this has made it worse as I started thinking that I have a neurological disease !

  • Awful isn't it? Well for me the severity went down but it took several weeks and came right back when the doc increased the dose from 25 to 50. Terrible. I gave it a go and suffered the consequences for nearly two months. I'm starting a diff med on Tuesday. That out of body non sense is a bad side effect and I think should be researched . good luck to you! 

  • It takes a while for your body to adjust to SSRI's- I am on 10mg Lexapro and it took almost 8 weeks to feel any sort of measurable improvement. Sometimes coming up on SSRI's can be a little irritating- lots of docs will prescribe a benzo while you're coming up so you are more relaxed as your brain starts getting used to the drug. I was diagnosed officially with Panic Disorder maybe 20 years ago. The point to remind yourself is that it's only temporary and there is absolutely ways to completely control it. There is hope as much as you feel like there isn't when you're having anxiety.

You may also like...